Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Flu, loss of voice, increased hoarseness post quitting smoking. How long will it last?

I quit smoking on new years day. I got the flu a few days later. A week and a half after new years I lost my voice and it s been really horse since then. I can t say anything that is higher Pitch sounding. How long will this last? I m 28 and smoked between 1/2 to 1 pack a day since I was about 19 yrs old, with some periods of quitting (up to 3-4months).
Asked On : Tue, 29 Jan 2013
Answers:  1 Views:  227
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pathologist and Microbiologist 's  Response
hi there, you seem to be suffering from laryngitis brought on by the flu. You will need to give complete voice rest for 1 week to 10 days along with a course of antibiotic like azithromycin 500mg twice daily for 5 days along with anti-inflammatory tablet like ibuprofen for 5-7 days and warm saline gargle periodically to be totally relieved of the symptoms. Quiting smoking is not causing it and do continue not smoking which in the long run will be good for you. Take care.
Answered: Tue, 29 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor